MAUDE Adverse Event Report: CORDIS CORPORATION MAXI LD PTA F7 110 14X6; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION MAXI LD PTA F7 110 14X6; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4161460L
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing process that can be related to the reported complaint.It is unknown if the device will be returned for testing and evaluation.   additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of 7f 14mm x 6cm x 110cm maxi ld percutaneous transluminal angioplasty (pta) balloon dilatation catheter ruptured when filling.There was no reported patient injury.The device will not be returned for evaluation.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, the balloon of 7f 14mm x 6cm x 110cm maxi ld percutaneous transluminal angioplasty (pta) balloon dilatation catheter ruptured at six atmospheres (atm) when filling.There was no reported patient injury.The lesion was moderately calcified.There was little vessel tortuosity.There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks nor other damages noted prior to inserting the product into the patient.An indeflator device was used.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion.The catheter was never in an acute bend.The plunger did not depress into the syringe/indeflator when trying to inflate.Leakage was not noted from the balloon, shaft, hub, or unknown segment.The balloon catheter was not kinked while being used.The product was removed intact (in one piece) from the patient.The product was not returned for analysis.A product history record (phr) review of lot 82179763 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.It is likely vessel characteristics of calcification with tortuosity may have contributed to the reported event as calcium is known to damage balloon material.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported by the customer.According to the safety information in the instructions for use ¿note: the rated burst pressure is printed on the package label.In vitro testing has shown that with 95% confidence, 99.9% of the balloons will not burst at or below the rated pressure.Balloons should not be inflated in excess of the rated burst pressure.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Carefully advance the catheter through a sheath or through the percutaneous entry site.Note: gentle counterclockwise rotation of the balloon may ease introduction through the sheath or percutaneous entry site.Note: perform all further catheter manipulations under fluoroscopy.Carefully advance the catheter to the selected site.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
MAXI LD PTA F7 110 14X6
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key11369454
Report Number9616099-2021-04292
Device Sequence Number16353157
Product Code LIT
UDI-Device Identifier20705032002087
UDI-Public20705032002087
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model Number4161460L
Device Catalogue Number4161460L
Device Lot Number82179763
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/29/2021
Supplement Date Received by Manufacturer03/05/2021
Initial Report FDA Received Date02/23/2021
Supplement Report FDA Received Date03/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1